Hail, Noble
- When
- June 3, 3:15 PM EST
- Where
- Noble County, 2.33 mi SSW of Batesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.890, -81.300
Scattered thunderstorms developed ahead of a cold front, and isolated severe thunderstorms were across eastern Ohio and western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered thunderstorms developed ahead of a cold front, and isolated severe thunderstorms were across eastern Ohio and western Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 3, 1:59 PM EST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT TUE JUN 3 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY UNTIL A COLD FRONT CROSSES. A FEW STORMS COULD BE STRONG AND PRODUCE BRIEF HEAVY RAINFALL WEDNESDAY EVENING. HIGH PRESSURE BUILDS IN FRIDAY AND SATURDAY WITH SEASONAL TEMPERATURES. && .NEAR TERM /THROUGH WEDNESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS BECOMING MORE PREVALENT ON THE LATEST RADAR SCANS AS THE MID-LEVEL CU FIELD BECOMES MORE AGITATED WITH THE MIDDAY HEAT. WARM AND MOIST CONDITIONS PERSIST IN OUR AREA TODAY AS THE FRONT...AND ASSOCIATED DRIER AIR LAG BACK ACROSS NWRN OHIO. RAP BUFR SOUNDINGS INDICATE UNSTABLE LOW LEVEL LAPSE RATES THAT SHOULD CONTINUE TO DESTABILIZE AS THE AFTERNOON CARRIES ON. VERTICAL WIND SHEAR WILL TOP OUT AROUND 30-40KTS...WHICH SHOULD SUPPORT SOME DEEPER UPDRAFTS. ULTIMATELY STORM INTENSITY THIS AFTERNOON WILL BE LIMITED BY VERTICAL MOISTURE AVAILABILITY. 12Z RAOB INDICATED DEEP MOISTURE THROUGH H4...BUT BEHIND THE PRE- FRONTAL TROF THAT RUSHED THROUGH THIS MORNING...MOISTURE HAS ERODED DOWN TOPPING OUT NEAR THE H8 LEVEL. WITH THE DRIER AIR AT THE MID AND UPPER LEVELS...THUNDERSTORMS THAT DO DEVELOP COULD HAVE SOME STRONG AND GUSTY WINDS ASSOCIATED. THE COLD FRONT CROSSES THE AREA LATE TONIGHT BUT STALLS OUT JUST TO OUR SOUTH. THIS SHOULD ACT AS A FOCUS AND TRACK FOR ANY REMNANT MCS SYSTEM THAT DEVELOPS OVER THE THE PLAINS TONIGHT AND TOMORROW. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... STILL A FAIR AMOUNT OF UNCERTAINTY WITH RESPECT TO POTENTIAL MCS THAT WILL TRAVERSE THE OHIO VALLEY WED EVENING. 12Z NCEP CHAIN AND ENSEMBLES HAVE YIELDED BETTER CLUSTERING. ECMWF IS THE NORTHERN OUTLIER WITH SYSTEM REACHING THE MASON DIXON LINE...WHILE GFS/NAM AGREE ON TRACK OVER SE OHIO INTO CENTRAL WV...HOWEVER TIMING BETWEEN THEM IS OFF BY APPROXIMATELY SIX HOURS. CONTINUE TO STRESS HIGHEST PROBABILITY OF RAIN S OF I-70 WED NGT...DID NOT MAKE MANY CHANGES GIVEN BELOW AVERAGE CONFIDENCE IN THE FORECAST. H2 AGEOSTROPHIC DIVERGENCE IS OFF THE CHARTS FROM MOST OPERATIONAL MODELS WHICH TRACKS RIGHT ACROSS THE HEART OF THE FORECAST AREA. SHEAR IS NOT A PROBLEM WITH THE CURVED HODOGRAPH PROFILE...HOWEVER ALL THERMODYNAMIC PARAMETERS ARE VERY WEAK. IF THE SYSTEM TRACKS LIKE THE ECMWF PORTRAYS...THREAT OF SEVERE WINDS AND HEAVY RAIN IS ABOVE AVERAGE...OTHERWISE LOOK FOR A PERIOD OF RAIN OF MODERATE INTENSITY DURING THE EVENING HOURS WITH ANYTHING SEVERE TO OUR SOUTH. THE SYSTEM IS PROGRESSIVE...SO FLASH FLOOD THREAT REMAINS LOWS. AFTER THE SYSTEM CLEARS WHICH WILL BE BEFORE DAWN THURSDAY....WRAP AROUND SHOWERS IN WAKE OF THE SYSTEM WILL DEVELOP DUE TO THE POCKET OF COLD AIR ALOFT CROSSING THE GREAT LAKES. BY THURSDAY EVENING...MID LVL CIRCULATION WILL BE OFF TO OUR EAST SO THINGS WILL DRY OUT AND THE SKY WILL CLEAR. BENIGN WEATHER THURSDAY NIGHT THROUGH FRIDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE MID ATLANTIC. AFTER A COOL THURSDAY /UPPER 60S TO LOWER 70S/ DUE TO CLOUDS AND SHOWERS...LOOK FOR TEMPS TO RETURN INTO THE 70S COME FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... BLDG HIGH PRES THRU SAT WL BRING DRY WEA. GENL ZONAL FLOW IS PROGGED TO DVLP LT IN THE WKEND INTO ERLY NXT WK AS SVRL SHRTWVS CROSS THE GT LKS AND OH VLY RGN RTNG THE CHC FOR SHWRS AND TSTMS. TEMPS SHOULD AVG NR OR SVRL DEG ABV SEASONAL LVLS THRU THE PD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... TERMINALS SLOW TO COME UP FROM MVFR THIS MORNING IN THE WAKE OF THE PRE-FRONTAL TROF. MOST LOCATIONS SHOULD CONTINUE TO HOVER JUST ABOVE VFR CIG THRESHOLD. THE COLDFRONT APPROACHES THIS EVENING FROM W TO E WITH A BROKEN LINE OF TSTMS EXPECTED. WITH UNCERTAINTY IN TIMING AND COVERAGE OF THE TSTMS...OPTED FOR A VCTS MENTION IN THE TAFS ATTM. VFR WL RTN AFT FROPA. .OUTLOOK.../WEDNESDAY THROUGH SUNDAY/... IFR WEATHER /MAINLY VIS RESTRICTIONS / IS LIKELY WEDNESDAY EVENING INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 321 AM EDT TUE JUN 3 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-040730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 321 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EVENING. ALL SEVERE TYPES ARE POSSIBLE...BUT THE PRIMARY THREATS ARE EXPECTED TO COME FROM DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT TUE JUN 3 2014
PAZ007-008-015-031930-
CLARION PA-MERCER PA-VENANGO PA-
239 PM EDT TUE JUN 3 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VENANGO...EAST CENTRAL
MERCER AND WEST CENTRAL CLARION COUNTIES...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF STONEBORO...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
STONEBORO... POLK... SUGARCREEK...
FRANKLIN... KENNERDELL... SENECA...
VAN... KNOX...
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4143 7961 4129 7950 4121 7955 4130 8013
4144 8009SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT TUE JUN 3 2014 PAZ013-014-020-032000- BEAVER PA-BUTLER PA-LAWRENCE PA- 315 PM EDT TUE JUN 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAVER...SOUTHERN LAWRENCE AND WEST CENTRAL BUTLER COUNTIES... AT 312 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF BESSEMER...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BESSEMER... NEW CASTLE... ELLWOOD CITY... MCCONNELLS MILL... FOMBELL... MORAINE STATE PARK... ZELIENOPLE... EVANS CITY... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4095 7999 4072 8006 4086 8052 4103 8050 KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL CRANBERRY 41.35N 79.72W
06/03/2014 E0.75 INCH VENANGO PA PUBLIC
&&
EVENT NUMBER PBZ1401437
XXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT TUE JUN 3 2014
OHZ057-032015-
MUSKINGUM OH-
341 PM EDT TUE JUN 3 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
AT 337 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
CANNELVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
CANNELVILLE... DUNCAN FALLS... PHILO...
BLUE ROCK STATE PARK... RURALDALE...
HIGH HILL...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3992 8207 3988 8170 3975 8174 3976 8197
3980 8206
KRAMARSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 349 PM EDT TUE JUN 3 2014 PAZ015-016-032015- CLARION PA-JEFFERSON PA- 349 PM EDT TUE JUN 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARION AND NORTHERN JEFFERSON COUNTIES... AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF KNOX...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS. LOCATIONS IMPACTED INCLUDE... CLARION... LIMESTONE... SUMMERVILLE... BROOKVILLE... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4122 7886 4101 7913 4122 7954 4133 7945 KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 351 PM EDT TUE JUN 3 2014 OHZ058-059-068-069-032015- BELMONT OH-GUERNSEY OH-MONROE OH-NOBLE OH- 351 PM EDT TUE JUN 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOBLE... NORTHWESTERN MONROE...SOUTH CENTRAL GUERNSEY AND SOUTHWESTERN BELMONT COUNTIES... AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF SENECAVILLE...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS. LOCATIONS IMPACTED INCLUDE... SENECAVILLE... SENECA LAKE PARK... QUAKER CITY... SOMERTON... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 3994 8104 3976 8123 3995 8154 4003 8145 KRAMAR
The Pittsburgh radar (KPBZ), 116 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516752.